Alert archive / Wisconsin / Frost Advisories in 2013

Frost Advisory 1, NWS Twin Cities, MN

May 12, 2013Pepin County, Pierce County, Saint Croix County, Wisconsin

NWS Twin Cities, MN issued this frost advisory at May 12, 2013, 3:45 AM CDT for Pepin County, Pierce County, Saint Croix County, Wisconsin. It took effect at May 13, 2013, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 12, 2013, 3:45 AM CDT (08:45 UTC)
In effect from
May 13, 2013, 1:00 AM CDT
Expired
May 13, 2013, 7:00 AM CDT
In force
6 hr
Issued by
NWS Twin Cities, MN

Counties Pepin County, WI, Pierce County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 97 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2340 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

168 
WWUS73 KMPX 120845
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
345 AM CDT SUN MAY 12 2013

...SUB FREEZING TEMPERATURES EXPECTED SUNDAY NIGHT...

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL BELOW
FREEZING SUNDAY NIGHT ACROSS WISCONSIN. COLDER TEMPERATURES NORTH
OF HWY 8 HAS LIMITED THE GROWING SEASON THUS FAR...AND THEREFORE
NO FROST OR FREEZE HEADLINES ARE BEING ISSUED FOR THESE LOCATIONS.
MEANWHILE WARMER WEATHER SOUTH OF HWY 8 HAS SUPPORTED MORE PLANT
GROWTH...AND THESE SUB FREEZING TEMPERATURES WILL BE HARMFUL TO
SENSITIVE VEGETATION IN THIS AREA. THIS INCLUDES EAU CLAIRE AND
CHIPPEWA FALLS.

WIZ025-027-028-121645-
/O.NEW.KMPX.FZ.W.0001.130513T0600Z-130513T1200Z/
DUNN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
345 AM CDT SUN MAY 12 2013

...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT
MONDAY. 

* IMPACTS: SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF
  PROTECTIVE MEASURES ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WIZ023-024-026-121645-
/O.NEW.KMPX.FR.Y.0001.130513T0600Z-130513T1200Z/
ST. CROIX-PIERCE-PEPIN-
INCLUDING THE CITIES OF...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...DURAND...PEPIN
345 AM CDT SUN MAY 12 2013

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT
MONDAY. 

* IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF
  PROTECTIVE MEASURES ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JRB/RAH
4 follow-up statements
717 
WWUS73 KMPX 121603
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1103 AM CDT SUN MAY 12 2013

...SUB FREEZING TEMPERATURES EXPECTED TONIGHT INTO MONDAY MORNING...

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL
BELOW FREEZING TONIGHT ACROSS WISCONSIN. COLDER TEMPERATURES
NORTH OF HWY 8 HAVE LIMITED THE GROWING SEASON THUS FAR...AND
THEREFORE NO FROST OR FREEZE HEADLINES ARE BEING ISSUED FOR THESE
LOCATIONS. MEANWHILE WARMER WEATHER SOUTH OF HWY 8 HAS SUPPORTED
MORE PLANT GROWTH...AND THESE SUB FREEZING TEMPERATURES WILL BE
HARMFUL TO SENSITIVE VEGETATION IN THIS AREA. THIS INCLUDES EAU
CLAIRE AND CHIPPEWA FALLS.

WIZ025-027-028-130015-
/O.CON.KMPX.FZ.W.0001.130513T0600Z-130513T1200Z/
DUNN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
1103 AM CDT SUN MAY 12 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY. 

* IMPACTS: SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF 
  PROTECTIVE MEASURES ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WIZ023-024-026-130015-
/O.CON.KMPX.FR.Y.0001.130513T0600Z-130513T1200Z/
ST. CROIX-PIERCE-PEPIN-
INCLUDING THE CITIES OF...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...DURAND...PEPIN
1103 AM CDT SUN MAY 12 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY. 

* IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF 
  PROTECTIVE MEASURES ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
828 
WWUS73 KMPX 122049
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
349 PM CDT SUN MAY 12 2013

...SUB FREEZING TEMPERATURES EXPECTED TONIGHT INTO MONDAY
MORNING...

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL
BELOW FREEZING TONIGHT ACROSS WISCONSIN. COLDER TEMPERATURES
NORTH OF HIGHWAY 8 HAVE LIMITED THE GROWING SEASON THUS FAR...AND
THEREFORE NO FROST OR FREEZE HEADLINES ARE BEING ISSUED FOR THESE
LOCATIONS. MEANWHILE WARMER WEATHER SOUTH OF HIGHWAY 8 HAS
SUPPORTED MORE PLANT GROWTH...AND THESE SUB FREEZING TEMPERATURES
WILL BE HARMFUL TO SENSITIVE VEGETATION IN THIS AREA. THIS INCLUDES
THE EAU CLAIRE AND CHIPPEWA FALLS AREA.

WIZ025-027-028-130500-
/O.CON.KMPX.FZ.W.0001.130513T0600Z-130513T1200Z/
DUNN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
349 PM CDT SUN MAY 12 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY. 

* IMPACTS: SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF 
  PROTECTIVE MEASURES ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WIZ023-024-026-130500-
/O.CON.KMPX.FR.Y.0001.130513T0600Z-130513T1200Z/
ST. CROIX-PIERCE-PEPIN-
INCLUDING THE CITIES OF...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...DURAND...PEPIN
349 PM CDT SUN MAY 12 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY. 

* IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF 
  PROTECTIVE MEASURES ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
053 
WWUS73 KMPX 130319
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1019 PM CDT SUN MAY 12 2013

...SUB FREEZING TEMPERATURES LATER TONIGHT INTO MONDAY MORNING... 

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL
BELOW FREEZING TONIGHT ACROSS WISCONSIN. COLDER TEMPERATURES
NORTH OF HIGHWAY 8 HAVE LIMITED THE GROWING SEASON THUS FAR...AND
THEREFORE NO FROST OR FREEZE HEADLINES ARE BEING ISSUED FOR THESE
LOCATIONS. MEANWHILE WARMER WEATHER SOUTH OF HIGHWAY 8 HAS
SUPPORTED MORE PLANT GROWTH...AND THESE SUB FREEZING TEMPERATURES
WILL BE HARMFUL TO SENSITIVE VEGETATION IN THIS AREA. THIS
INCLUDES THE EAU CLAIRE AND CHIPPEWA FALLS AREA.

WIZ025-027-028-131130-
/O.CON.KMPX.FZ.W.0001.130513T0600Z-130513T1200Z/
DUNN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
1019 PM CDT SUN MAY 12 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY. 

* IMPACTS: SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF 
  PROTECTIVE MEASURES ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WIZ023-024-026-131130-
/O.CON.KMPX.FR.Y.0001.130513T0600Z-130513T1200Z/
ST. CROIX-PIERCE-PEPIN-
INCLUDING THE CITIES OF...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...DURAND...PEPIN
1019 PM CDT SUN MAY 12 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY. 

* IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF 
  PROTECTIVE MEASURES ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JRB
613 
WWUS73 KMPX 130837
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
337 AM CDT MON MAY 13 2013

...FROST AND FREEZE CONDITIONS THROUGH DAYBREAK...

.CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO FALL
NEAR OR BELOW FREEZING EARLY THIS MORNING ACROSS WEST CENTRAL
WISCONSIN WITH WIDESPREAD FROST AND OR FREEZE CONDITIONS
OCCURRING. 

WIZ025-027-028-131200-
/O.CON.KMPX.FZ.W.0001.000000T0000Z-130513T1200Z/
DUNN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
337 AM CDT MON MAY 13 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

* IMPACTS: SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF 
  PROTECTIVE MEASURES ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WIZ023-024-026-131200-
/O.CON.KMPX.FR.Y.0001.000000T0000Z-130513T1200Z/
ST. CROIX-PIERCE-PEPIN-
INCLUDING THE CITIES OF...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...DURAND...PEPIN
337 AM CDT MON MAY 13 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

* IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF 
  PROTECTIVE MEASURES ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this frost advisory went out at May 11, 10:41 PM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, May 11, 10:41 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1041 PM CDT SAT MAY 11 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 355 PM CDT SAT MAY 11 2013

HIGHLY AMPLIFIED FLOW HAS SETUP THIS AFTERNOON AS A CLOSED LOW IS
HEADING TOWARD LAKE SUPERIOR WITH AN UPPER RIDGE BUILDING NORTH
THROUGH THE CANADIAN ROCKIES. NW FLOW AND SUBSIDENCE ON THE BACK
SIDE OF THE UPPER LOW IS SENDING A 1035 MB CANADIAN HIGH INTO THE
DAKOTAS. STRONG PRESSURE GRADIENT ALONG WITH DEEP MIXING HAS
RESULTED IN STRONG NORTHWEST WINDS THROUGHOUT THE DAY...WITH THE
OCCASIONAL SUSTAINED WINDS ABOVE 30 MPH AND WIND GUSTS TO AROUND 45
MPH. ALTHOUGH THE WINDS HAVE OCCASIONALLY BEEN HITTING WIND ADVY
CRITERIA...IT HAS BEEN TEMPORARY AND DECIDED AGAINST A ZERO LEAD
TIME WIND ADVY AND LET THE STRONG WINDS NOTED IN THE FORECAST AND
HWO TAKE CARE OF THAT. IN ADDITION TO THE WINDS...H5 TEMPS UNDER THE
CLOSED LOW ARE ALL THE WAY DOWN TO -35C. RESULTING STEEP LAPSE RATES
HAVE ALLOWED FOR THE DEVELOPMENT OF DIURNALLY DRIVEN CONVECTIVE
SHOWERS...THAT GIVEN THE COLD TEMPS ALOFT...HAVE RESULTED IN A
GRAUPLE/RAIN MIX. COVERAGE OF THESE SHOWERS ALREADY STARTING TO
DIMINISH ON RADAR ON SHOULD BE ALL BUT GONE BY SUNSET...WITH THE
REST OF THE SHORT TERM REMAINING DRY.

TONIGHT...THE DAKOTAS HIGH WILL BE SETTLING INTO THE ERN DAKOTAS
AND WRN MN. THIS IS SETTING THE STAGE FOR THE BIG QUESTION AROUND
THE OFFICE THE LAST COUPLE OF DAYS...WHAT TO DO ABOUT FROST/FREEZE
HEADLINES. FIRST...CONTINUED TREND OF PREVIOUS FORECAST WITH
FAVORING LOWS TONIGHT TOWARD THE WARMER END OF GUIDANCE...WHICH
CONTINUES TO BE THE GEM/ECMWF. SECOND...BASED NECESSITY ON COLD
HEADLINES ON LOCATIONS WHERE THERE HAS NOT BEEN A FREEZE IN THE PAST
7 DAYS. THIS TAKES OUT OF CONSIDERATION OUR NORTHERN TIER OF
COUNTIES...ALONG WITH EVERYTHING WEST OF BROWN UP THROUGH SHERBURN
COUNTY /I.E. NW WI AND CENTRAL/WRN MN/. WITH WHERE THE HIGH IS GOING
TO SETUP...ONLY WRN MN SHOULD SEE WINDS CONSISTENTLY BELOW 5 MPH
LATE TONIGHT. OF COURSE THIS IS THE AREA THAT HAS SEEN A RECENT
FREEZE...SO OPTED NOT TO ISSUE ANYTHING OUT THERE. INCREASED WINDS
EVERYWHERE ELSE WILL LEAD INCREASED MIXING AND LESS LIKELIHOOD OF
FROST DEPOSITION...WHICH MEANS THE QUESTION BEING ANSWERED FROM THE
COLD HEADLINE PERSPECTIVE WAS WHETHER OR NOT TO GO WITH A FREEZE
WARNING /SINCE WINDS SHOULD KEEP FROST DEPOSITION TO A MINIMUM/.
BASED ON THE GEM/ECMWF BLEND FOR LOWS TONIGHT...THE AREAS THAT WERE
DEEMED ELIGIBLE FOR A COLD HEADLINE CURRENTLY HAVE LOWS IN THE 32 TO
35 RANGE...WARM ENOUGH TO NOT GO WITH FREEZE WARNING AT THIS TIME
FOR TONIGHT.

FOR SUNDAY...HIGH PRESSURE WILL BE SLIDING ACROSS THE AREA...WITH
PLEASANT WEATHER RESULTING. FAVORED WINDS FOR SUNDAY TOWARD THE
HIGHER NAM NUMBERS GIVEN ANOTHER EXPECTED ROUND OF DEEP MIXING. ALSO
FAVORED DEWPS TOWARD THE LOWER MAV/MET NUMBERS...WITH VALUES STAYING
IN THE TEENS/LOWER 20S. THIS WILL RESULT IN ANOTHER AFTERNOON WITH
HUMIDITIES FALLING INTO THE TEENS/20S...THOUGH WINDS WILL BE
WEAKER...WILL STILL BE STRONG ENOUGH TO KEEP FIRE WEATHER RISKS
ELEVATED...WILL HIGHLIGHT IN THE FWF.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 355 PM CDT SAT MAY 11 2013

BY SUNDAY EVENING...THE HIGH PRESSURE RIDGE AXIS SHIFTS EAST INTO
WEST CENTRAL WISCONSIN. THE PRIMARY AREA OF CONCERN FOR NEAR-
FREEZING TEMPERATURES WILL BE ALONG AND EAST OF THE INTERSTATE 35
CORRIDOR IN EAST CENTRAL MN ACROSS WEST CENTRAL WI. WINDS WILL
ALSO BE NEARLY CALM SO FROST WILL BE MORE PROBABLE IN THOSE AREAS
AS COMPARED TO SATURDAY NIGHT.

LOW LEVEL RETURN FLOW BECOMES ESTABLISHED ON MONDAY AS THE WESTERN
MID LEVEL RIDGE EXPANDS EASTWARD INTO THE CENTRAL CONUS AND A WARM
FRONT LIFTS TOWARD THE AREA. THE WESTERN PORTION OF THE FORECAST
AREA WILL RESPOND ACCORDINGLY...WITH TEMPERATURES EXPECTED TO WARM
INTO THE UPPER 70S AND LOWER 80S ALONG/WEST OF THE BUFFALO RIDGE.
COOLER READINGS FROM 60 TO 70 DEGREES WILL BE OBSERVE FROM CENTRAL
MN INTO WEST CENTRAL WI WITH THE WANING INFLUENCE OF THE COOL
SURFACE HIGH PRESSURE. COULD SEE SOME SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS DEVELOP ON MONDAY AFTERNOON AS ILLUSTRATED
BY PROGGED ADIABATIC OMEGA AND LOWERING CONDENSATIONAL PRESSURE
DEFICITS ON BOTH 11.12Z NAM AND GFS 300-305K SURFACES...MAINLY
ALONG/NORTH OF THE INTERSTATE 94 CORRIDOR.

HIGHS ON TUESDAY STILL LOOK VERY WARM AS THE LLVL THERMAL RIDGE
NOSES INTO SOUTHERN/CENTRAL MN. THE 11.12Z NAM GUIDANCE WAS THE
WARMEST AND PROGGED A POCKET OF MID/UPPER 90S FROM SOUTH CENTRAL
MN NORTH TO THE TWIN CITIES. HOWEVER...THAT SEEMS A BIT TOO WARM
ESPECIALLY GIVEN THE HISTORICAL NAM WARM BIAS IN THE WARM SEASON.
HAVE THEREFORE TAKEN A BIT MORE CONSERVATIVE ROUTE...BUT STILL HAVE
LOW 90S FROM SOUTH CENTRAL MN TO KMSP.

WEAK COLD FRONT PASSES ACROSS THE AREA ON TUESDAY EVENING. WHILE
CAPPING WILL LIKELY INHIBIT ACTIVITY...SCATTERED NOCTURNAL
CONVECTION LOOKS TO BE POSSIBLE...ESPECIALLY FROM SOUTH CENTRAL MN
INTO WEST CENTRAL WI WHERE THE BOUNDARY WILL BE LOCATED TUESDAY
NIGHT.

WEDNESDAY AND THURSDAY BRING THE TRANSITION TO A MORE ZONAL FLOW
PATTERN AND MILD TEMPERATURES...WITH REALLY LITTLE IN THE WAY OF FOCUSING
MECHANISMS FOR MEASURABLE PRECIP. HAVE REMOVED SLIGHT CHANCE POPS
UNTIL FRIDAY...WHEN BOTH GFS AND ECMWF MODELS DO INDICATE A WARM
FRONT LIFTING INTO THE AREA IN ASSOCIATION WITH A CENTRAL/HIGH
PLAINS SUB-1000MB TROUGH. INCLUDED 30-40 POPS FOR FRIDAY...WITH
INCREASING CHANCES ON SATURDAY AS THE SYSTEM NEARS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1040 PM CDT SAT MAY 11 2013

SOME LEFTOVER CUMULUS TO THE EAST SHOULD DISSIPATE OVERNIGHT.
EXPECT SOME SCT-BKN CUMULUS AGAIN OVER FAR EASTERN AREAS INTO
SUNDAY...BUT WILL REMAIN VFR AND SHOULD DISSIPATE BY 00Z MON.
WINDS WILL BE LIGHT NORTHWEST OVER WESTERN AREAS BECOMING LIGHT
SOUTHEAST INTO SUNDAY EVENING. MAY SEE SOME GUSTS TO 20-25KTS
DEVELOP OVER EASTERN AREAS AHEAD OF RIDGE AXIS WITH FULL MIX INTO
THE AFTERNOON. WINDS WILL DIMINISH EVENING HOWEVER WITH PERHAPS
SOME HIGH CLOUDS REMAINING.

KMSP...VFR THROUGHOUT PERIOD. FEW CUMULUS DEVELOPING IN THE
MORNING SHOULD DISSIPATE IN THE AFTERNOON...LEAVING SOME HIGH
CLOUDS INTO SUNDAY NIGHT. NORTHWEST WINDS COULD GUST TO 15-20KTS
IN THE AFTERNOON BEFORE DIMINISHING BY EVENING AND BECOMING LIGHT
SOUTHWEST/SOUTH AFTER 06Z MON.

/OUTLOOK FOR KMSP/
MON...VFR. SLGT CHANCE SHRA. S-SW WINDS 10-15 KTS.
TUE...VFR. SW WINDS 10-15 KTS BECOMING WNW LATE.
WED...VFR. WNW WINDS 10 KTS.
THU...VFR. W WINDS 7-10KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...MPG
LONG TERM...LS
AVIATION...DE
Hazardous weather outlook, May 11, 8:46 PM CDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
846 PM CDT SAT MAY 11 2013

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
121200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
846 PM CDT SAT MAY 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

DIMINISHING WINDS AND CLEARING SKIES THIS EVENING WILL ALLOW
TEMPERATURES TO FALL TO NEAR THE FREEZING MARK OVERNIGHT INTO
SUNDAY MORNING. AREAS OF FROST CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

TEMPERATURES WILL FALL INTO THE LOWER 30S AND POSSIBLY UPPER 20S
FROM WEST CENTRAL WISCONSIN INTO CENTRAL MINNESOTA ON SUNDAY
NIGHT INTO MONDAY MORNING. FROST FORMATION WILL AGAIN BE
EXPECTED...WITH FREEZE CONDITIONS POSSIBLE AS WELL...MAINLY OVER
WEST CENTRAL WISCONSIN.

A FEW NON-SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION
FROM TUESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 3:45 AM CDTFreeze WarningMPXChippewa, Dunn, Eau Claire27 hr

Nearby

Frost Advisories in Wisconsin, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.